Halcion is a popular benzodiazepine medication used in the treatment of anxiety and sleep disorders. It’s classified as a central nervous system (CNS) depressant that increases gamma-aminobutyric acid (GABA) production in the brain. Unfortunately, despite its potential for improving the quality of someone’s life, the drug can be dangerous and cause fatal withdrawal symptoms.
Benzo drugs are efficient in treating some of the worst disorders you can experience, and it works by increasing the efficiency of GABA to facilitate relaxation. In higher doses, however, the user may experience intoxicating effects similar to alcohol consumption. When your brain adjusts to the effects of Halcion, it may result in chemical dependency that causes severe withdrawal symptoms upon cessation.
Fortunately, despite the dangers, Halcion withdrawal is treatable with the right help.
What Are Halcion Withdrawal Symptoms?
Withdrawal symptoms are dependent on the severity of chemical dependence or addiction. If you’ve been using Halcion for an extended period and stop cold-turkey, you’re likely to experience intense, and in some cases, deadly withdrawal symptoms. Severe withdrawal symptoms may include medical complications like seizures or heart failure.
Other Halcion withdrawal symptoms include:
- Changes in blood pressure
- Changes in heart rate
- Delirium Tremens (DTs)
What Are the Stages in the Halcion Withdrawal Timeline?
You must understand that your experience will vary from one person to another. The timeline we share below is a general timeframe to help you prepare for what’s next. The size of your standard dose, length of time using Halcion, and method of administration will contribute to what you can expect. The longer you take Halcion, the more likely you are to experience severe symptoms early on.
- 24 hours: Halcion boasts a short half-life of five hours, meaning it will reduce to half of its original blood concentration around that time and start wearing off. You will experience your first symptoms after that, and somewhere within 24 hours of the last dose. Your early symptoms will include anxiety and insomnia.
- Four days: Your symptoms will progressively worsen during this time and will reach their peak around the fourth day. Peak symptoms are considered when the withdrawal symptoms are at their worst, which includes nausea, tremors, and headaches. Those who use more substantial doses could develop heart palpitations or seizures during this time – checking into medical detox could be life-saving.
- Ten days: The symptoms will start to subside after the peak, and most should disappear around ten days. Psychological symptoms may persist for weeks, and falling asleep could be challenging during this time.
- One month: Drug cravings and other symptoms may continue to linger, especially for those who used Halcion for an extended period. Symptoms that linger on for weeks, or even months, should be addressed in a treatment setting.
Should I Detox?
Halcion can be deadly during withdrawal, and those who want to stop using the drug to save their lives are best suited to do so in medical detox. Detox is considered the most intensive level of care geared toward taking life-saving measures during the delicate process. If you’ve gone through depressant withdrawal before, you may be exposed to “kindling,” which could cause your symptoms to be more intense. You must speak to a medical professional before making a life-altering decision.